What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 25, 4:30 PM CST, 4 hours earlier. Its key messages:
- Severe weather (damaging winds and possibly a few tornadoes) possible this afternoon evening, and maybe another round overnight.
- Heavy rain expected through tonight. Rainfall totals of 1-3 inches are expected with localized totals of 3-5 inches. Due to this a Flood Watch has been issued through 7 AM Thursday.
- River flood watches has been issued for several rivers and creeks in the area. Minor to moderate flooding is expected.
Area forecast discussion, Jun 25, 4:30 PM CST, 4 hours before
Area Forecast Discussion
National Weather Service La Crosse WI
530 PM CDT Wed Jun 25 2025
.KEY MESSAGES...
- Severe weather (damaging winds and possibly a few tornadoes)
possible this afternoon evening, and maybe another round
overnight.
- Heavy rain expected through tonight. Rainfall totals of 1-3
inches are expected with localized totals of 3-5 inches. Due
to this a Flood Watch has been issued through 7 AM Thursday.
- River flood watches has been issued for several rivers and
creeks in the area. Minor to moderate flooding is expected.
&&
.DISCUSSION...
Issued at 213 PM CDT Wed Jun 25 2025
This afternoon and early evening
Visible satellite imagery early this afternoon is starting to show
some breaks in the clouds south of Interstate 90. As the afternoon
progresses, a differential heating area is expected to develop south
of Interstate 90 across northeast Iowa and southwest Wisconsin.
This will allow surface-based CAPES to climb into the 1-3K J/kg
range. The effective shear along the Interstate 90 corridor is
expected to climb to around 40 knots. This could potentially
result in some supercells. However, the most likely storm
structure will be organized/bowing clusters of storms capable of
damaging winds. A tornado or two cannot be ruled out. We have
been in coordination with the Storm Prediction Center about
extending the slight risk further east into southwest and
central Wisconsin.
With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the risk of flash flooding
has been issued for this afternoon and tonight.
Late tonight and Thursday
A mesoscale complex will move out of Nebraska this evening and move
through areas south of Interstate 94 late tonight. This could
potentially result in another area of strong winds moving east
through the area. This will result in pushing a front south into
central Iowa and northern Illinois. This front will then move back
north as a warm front on Thursday. Overall, the best 850 mb moisture
transport is east of the area. As a result, there may be a brief
threat of damaging winds and heavy rain during the afternoon and by
early evening this threat should be east of the area.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 530 PM CDT Wed Jun 25 2025
As it has been the past few days, a challenging aviation forecast as
a wavering surface front interacts with variety of other, mostly
small scale weather features, producing periods of shra/ts along
with fluctuating cigs and vsbys. Wind direction is also highly
variable at times. Will continue to paint the 6+ hour forecast with
a broad brush, leaning into the more probable, refining as we move
into the few hours out. Expect refinements through the next 24 to 36
hours.
CIGS: overall, short term models favor MVFR to IFR and will hold the
forecast there. Some potential for a few hours of VFR here and
there, but confidence not high enough to add.
WX/vsby: clusters of shra/ts moving east across the TAF sites this
evening, likely clearing KRST by 01z and KLSE btwn 02-03z. A cluster
of shras and a few storms could shift northeast out of central IA
around 06z, but CAMS (as of now) suggest they will skirt the TAF
sites. More confidence in SHRA/TS development after 18z Thu,
scattered initially, but then a line tracks through. Much of this
could be east of KRST by 00z FRI and KLSE by 02z FRI. Again though,
this assumes current setup holds...and chances are that a few small
scale variable will alter this outcome (somewhat).
WINDS: expect some variability in wind speeds as the sfc front
wobbles north and south and an area of low pressure slides in
from IA. Speeds mostly 10 kts or less.
&&
.HYDROLOGY...
Issued at 202 PM CDT Wed Jun 25 2025
With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the potential of Flash
Flooding was issued earlier this morning. This watch is in effect
through 7 AM Thursday for all of southeast Minnesota, southwest and
central Wisconsin, and much of northeast Iowa.
River flood watches have been issued for portions of the Black
(minor to moderate flooding possible), Kickapoo (minor to moderate
flooding possible), and Yellow rivers (minor flooding possible) in
western Wisconsin, Cedar River at Charles City (potential for minor
flooding) in northeast Iowa, and Turtle Creek (potential for minor
flooding) in southeast Minnesota. These forecasts were based on 48-
hour rainfall forecasts.
&&
.CLIMATE...
Issued at 202 PM CDT Wed Jun 25 2025
La Crosse
Daily rainfall records
June 25 - 1.65 inches in 2010
June 26 - 2.77 inches in 2021
June rainfall record is 4.50 inches on June 18, 2011
Rochester
Daily rainfall records
June 25 - 4.18 inches in 1913 (3rd highest for JUne)
June 26 - 2.00 inches in 1941
June rainfall record is 4.90 inches on June 28, 2019
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ017-029-032>034-
041>044-053>055.
MN...Flood Watch through Thursday morning for MNZ079-086>088-
094>096.
IA...Flood Watch through Thursday morning for IAZ008>011.
&&
DISCUSSION...Boyne
AVIATION....Rieck
HYDROLOGY...Boyne
CLIMATE...BoyneHazardous weather outlook, Jun 25, 2:54 AM CST, 17 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
354 AM CDT Wed Jun 25 2025
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261300-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
354 AM CDT Wed Jun 25 2025
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...Today and Tonight
Periods of heavy rainfall and thunderstorms are expected this
afternoon into tonight. Repeated heavy rainfall could lead to
areas of flooding.
Some strong to severe storms with damaging wind gusts are
possible. An isolated weak tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Periods of heavy rainfall and thunderstorms are expected Thursday.
Repeated heavy rainfall could lead to areas of flooding. Some
storms could be strong to severe.
.SPOTTER INFORMATION STATEMENT...
No action needed.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
In the hours before
Special weather statement, Jun 25, 6:22 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service La Crosse WI
722 PM CDT Wed Jun 25 2025
WIZ042-260045-
Monroe WI-
722 PM CDT Wed Jun 25 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MONROE COUNTY THROUGH
745 PM CDT...
At 721 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sparta to Cashton. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Sparta around 725 PM CDT.
Tomah around 735 PM CDT.
Other locations impacted by these storms include Oil City, St Marys,
Jackson Pass, Wilton, Clifton, Oakdale, Highway 131 And County A,
Glendale, Mill Bluff State Park, and Hoffman Corners.
This includes the following highways...
Interstate 94 between mile markers 146 and 147.
Interstate 90/94 between mile markers 46 and 52.
Interstate 90 in Wisconsin between mile markers 24 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
and west central Wisconsin.
&&
LAT...LON 4373 9084 4399 9085 4400 9031 4373 9031
TIME...MOT...LOC 0021Z 261DEG 33KT 4393 9077 4376 9077
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaumgardtLocal storm report, Jun 25, 6:29 PM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service La Crosse WI
729 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM Tornado 5 E Eitzen 43.50N 91.37W
06/25/2025 Houston MN Law Enforcement
TDS on radar and report of tornado on the
ground from dispatch.
&&
KBSpecial weather statement, Jun 25, 6:43 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service La Crosse WI
743 PM CDT Wed Jun 25 2025
WIZ053-055-260145-
Richland WI-Vernon WI-
743 PM CDT Wed Jun 25 2025
...STRONG THUNDERSTORMS WILL IMPACT VERNON AND NORTHWESTERN RICHLAND
COUNTIES THROUGH 845 PM CDT...
At 742 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cashton to 10 miles southwest of Viroqua.
Movement was east at 35 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
La Farge around 755 PM CDT.
Hillsboro around 820 PM CDT.
Other locations impacted by these storms include Wildcat Mountain
State Park, Jersey Valley County Park, Bartons Corners, Sylvan,
Liberty, Folsom, Highway 80 And County C C, Woodstock, Bloom City,
and Gillingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
and west central Wisconsin.
&&
LAT...LON 4342 9035 4342 9100 4373 9089 4373 9031
4356 9031 4355 9030
TIME...MOT...LOC 0042Z 269DEG 32KT 4372 9084 4342 9097
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BaumgardtLocal storm report, Jun 25, 7:20 PM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
820 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Tornado 2 S Barre Mills 43.80N 91.11W
06/25/2025 La Crosse WI NWS Employee
TDS noted on radar.
&&
KBLocal storm report, Jun 25, 7:21 PM CST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
821 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tornado 3 NNW Saint Joseph 43.82N 91.06W
06/25/2025 La Crosse WI NWS Employee
TDS on radar with visual confirmation from
office before becoming clouded in rain.
&&
KBSpecial weather statement, Jun 25, 7:23 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service La Crosse WI
823 PM CDT Wed Jun 25 2025
WIZ043-260215-
Juneau WI-
823 PM CDT Wed Jun 25 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JUNEAU COUNTY THROUGH
915 PM CDT...
At 823 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elroy to near Wonewoc. Movement was east
at 55 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Mauston around 830 PM CDT.
Other locations impacted by these storms include Arrowhead Resort
Campground, Dells Timberland Campground, Lindina, Union Center,
Johnson Hill, Lyndon Station, Stand Rock Campground, Eagle Park
Campground, Bass Lake Campground, and Pleasant Ridge.
This includes Interstate 90/94 between mile markers 69 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4364 8979 4364 9031 4383 9031 4379 8987
4376 8984 4374 8984 4369 8982 4367 8979
TIME...MOT...LOC 0123Z 250DEG 46KT 4380 9023 4362 9027
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Baumgardt